Vascular damage may result from radiation therapy to the pelvis and prostate in the treatment of prostate cancer. [36] Both the blood vessels and the nerves to the penis may be affected. Radiation damage to the crura of the penis, which are highly susceptible to radiation damage, can induce ED. Data indicate that 50% of men undergoing radiation therapy lose erectile function within 5 years after completing therapy; fortunately, some respond to one of the PDE5 inhibitors.
Moemen et al. compared the effectiveness and satisfaction associated with use of several ED therapies including sildenafil alone, intracavernosal injections (ICI) followed by sildenafil after ICI discontinuation and vacuum erections devices (VED) followed by sildenafil therapy after VED discontinuation (60). Seventy percent of men receiving vasoactive medications preferred sildenafil to ICI, even though rigidity was superior in the ICI group. All men using VEDs were dissatisfied with that form of therapy.

Treatment involves addressing the underlying causes, lifestyle modifications, and addressing psychosocial issues.[2] In many cases, a trial of pharmacological therapy with a PDE5 inhibitor, such as sildenafil, can be attempted. In some cases, treatment can involve inserting prostaglandin pellets into the urethra, injecting smooth muscle relaxants and vasodilators into the penis, a penile prosthesis, a penis pump, or vascular reconstructive surgery.[2][3]
The association of CVD and ED was noted in 1997 as one analysed the results of the MMAS. In this landmark study, 1709 men aged 40–70 years were enrolled between 1987 and 1989. A follow-up some 10 years later revealed a striking relationship between ED and CVD. In this study, it became clear that the risk factors for ED were very similar to those of CVD, such as diabetes mellitus, smoking and dyslipidaemia.18
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×